Alert archive / Colorado / Red Flag Warnings in 2023
Red Flag Warning 32, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 5, 2023, 3:17 PM MDT for 17 counties in Colorado. It took effect at May 6, 2023, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2023, 3:17 PM MDT (21:17 UTC)
- In effect from
- May 6, 2023, 11:00 AM MDT
- Expired
- May 6, 2023, 9:16 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3422 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503 WWUS85 KPUB 052117 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 317 PM MDT Fri May 5 2023 COZ224-225-227>230-232-233-237-061330- /O.UPG.KPUB.FW.A.0023.230506T1700Z-230507T0400Z/ /O.NEW.KPUB.FW.W.0032.230506T1700Z-230507T0400Z/ /O.NEW.KPUB.FW.A.0024.230507T1700Z-230508T0200Z/ /O.CON.KPUB.FW.W.0031.000000T0000Z-230506T0400Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 317 PM MDT Fri May 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 10 PM MDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Sunday morning through Sunday evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 230, 232, 233 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-226-231-234>236-061330- /O.UPG.KPUB.FW.A.0023.230506T1700Z-230507T0400Z/ /O.NEW.KPUB.FW.W.0032.230506T1700Z-230507T0400Z/ /O.CON.KPUB.FW.W.0031.000000T0000Z-230506T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 317 PM MDT Fri May 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 10 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 221, 226, 231, 234, 235 and 236. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
905 WWUS85 KPUB 060304 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 904 PM MDT Fri May 5 2023 COZ224-225-227>230-232-233-237-061915- /O.CAN.KPUB.FW.W.0031.000000T0000Z-230506T0400Z/ /O.CON.KPUB.FW.W.0032.230506T1700Z-230507T0400Z/ /O.CON.KPUB.FW.A.0024.230507T1700Z-230508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 904 PM MDT Fri May 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...RED FLAG WARNING IS CANCELLED FOR TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... The National Weather Service in Pueblo has cancelled the Red Flag Warning. * Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 230, 232, 233 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-226-231-234>236-061915- /O.CAN.KPUB.FW.W.0031.000000T0000Z-230506T0400Z/ /O.CON.KPUB.FW.W.0032.230506T1700Z-230507T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 904 PM MDT Fri May 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... ...RED FLAG WARNING IS CANCELLED FOR TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... The National Weather Service in Pueblo has cancelled the Red Flag Warning. * Affected Area...Fire Weather Zones 221, 226, 231, 234, 235 and 236. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
921 WWUS85 KPUB 060942 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 342 AM MDT Sat May 6 2023 COZ224-225-227>230-232-233-237-070200- /O.CON.KPUB.FW.W.0032.230506T1700Z-230507T0400Z/ /O.CON.KPUB.FW.A.0024.230507T1700Z-230508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 342 AM MDT Sat May 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... * Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 230, 232, 233 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-226-231-234>236-070200- /O.CON.KPUB.FW.W.0032.230506T1700Z-230507T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 342 AM MDT Sat May 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... * Affected Area...Fire Weather Zones 221, 226, 231, 234, 235 and 236. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
301 WWUS85 KPUB 062140 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 340 PM MDT Sat May 6 2023 COZ224-225-227>230-232-233-237-071345- /O.UPG.KPUB.FW.A.0024.230507T1700Z-230508T0200Z/ /O.NEW.KPUB.FW.W.0033.230507T1700Z-230508T0200Z/ /O.CON.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 340 PM MDT Sat May 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 230, 232, 233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-226-231-234>236-070400- /O.CON.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 340 PM MDT Sat May 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... * Affected Area...Fire Weather Zones 221, 226, 231, 234, 235 and 236. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
056 WWUS85 KPUB 070316 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 916 PM MDT Sat May 6 2023 COZ224-225-227>230-232-233-237-071930- /O.CAN.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/ /O.CON.KPUB.FW.W.0033.230507T1700Z-230508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 916 PM MDT Sat May 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...RED FLAG WARNING IS CANCELLED FOR TONIGHT FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... The National Weather Service in Pueblo has cancelled the Red Flag Warning. * Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 230, 232, 233 and 237. * Winds...West 15 to 25 mph with gusts up to 40 mph on Sunday. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-226-231-234>236-070430- /O.CAN.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 916 PM MDT Sat May 6 2023 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... The National Weather Service in Pueblo has cancelled the Red Flag Warning. Winds in the area have decreased, so the Red Flag Warning for Tonight has been canceled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 5, 3:16 PM MDT, 1 minute earlier.
Area forecast discussion, May 5, 3:16 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 316 PM MDT Fri May 5 2023 .SHORT TERM...(This evening through Saturday) Issued at 315 PM MDT Fri May 5 2023 1)Critical Fire Weather conditions continue through this evening, and start back up again tomorrow late morning. Currently.. An upper-level low is moving into the Great Basin and northern Rockies today, bringing southwesterly flow to the region. An area of stronger upper-level winds associated with this trough axis is pushing into the region as well, which, when combined with the tightening pressure gradient at the surface, has resulted in stronger southwesterly winds at the surface this afternoon. Many locations are seeing Red Flag conditions this afternoon, and drying is expected to continue on our plains. Two surface lows have developed over Colorado, one is centered just north of the forecast area, and the other is located over the Raton Mesa as of 2pm this afternoon. Shortwave energy embedded in the longwave trough have led to showers and weak thunderstorms over the high country, mainly north of the forecast area for now. Rest of Tonight.. Cumulus and showers are abundant over our central mountains this afternoon, with weak thunderstorm activity likely until around sunset this evening. We could see some weak storms push into northern Teller county and the Palmer Divide this afternoon and early this evening as well, but not expecting any severe storms for this evening. Dewpoints are still in the 40s on our far eastern plains as of 2pm, and the HREF viewer is showing 1500 J/kg of surface based CAPE out there this afternoon as well. Right now the cap is too strong to get any storms going on our eastern plains, which satellite imagery can confirm since cumulus development is all still off to our north. High res guidance shows us drying out significantly a few hours before the cap erodes this evening. Overall, storms could develop over Kiowa county this evening as the cap erodes, but better chances will exist to their north and east where better moisture will remain in place. Tomorrow.. As the upper low continues to push across the northern Rockies and northern plains tomorrow, we remain in dry southwesterly flow. This will mean another day of critical fire weather conditions for most of the forecast area. Red Flag Warnings have been issued for the San Luis Valley, the eastern mountains, Teller County, the I-25 corridor, and all of our eastern plains for tomorrow afternoon and evening. Winds gusts look to be strongest, upwards of 40 to 50 mph, over the San Luis Valley and the Sangres. Please avoid activities which could spark a fire! Other than fire danger tomorrow, expecting mostly clear skies and slightly above normal temperatures. Most of our plains look to warm into the upper 70s and low 80s, with 50s and 60s for our mountains and mountain valleys. Chances for showers over our central mountains will continue for tomorrow afternoon, most of which should fall as rain, except for over our tallest peaks. .LONG TERM...(Saturday night through Friday) Issued at 315 PM MDT Fri May 5 2023 Key Points: 1) Critical fire weather conditions are once again expected on Sunday. Green-up is being discussed, but our fuels partners have not updated the status for green-up yet. 2) Higher confidence for a closed low developing over the region during mid next week, leading to a variety of impacts - severe storms, winds, mountain snow, and fire weather. Which all depends on the track of the low. Saturday Night and Sunday: Critical fire weather conditions are expected to continue through the evening on Saturday, ending shortly after sunset as relative humidity values increase above the 15% threshold. Windy conditions will continue over the southern I-25 corridor during the overnight, which will keep the temperatures warmer and the relative humidity values lower through the overnight, so fuel recoveries will not be great over the southern I-25 corridor. Those critical fire conditions are expected to flair up once again over the San Luis Valley and the eastern plains, with the strongest winds over the San Luis Valley and the I-25 corridor. A Fire Weather Watch has been issued for late Sunday morning through early Sunday evening for the San Luis Valley and the I-25 corridor. Green-up is now being discussed, but our fuels partners have still stated that the fuels are critical over the majority of the region. A weak cold front will pass over the late Sunday through early Monday bringing a brief period of gusty northerly winds when the front passes overhead. Low temperatures Sunday morning will be in the 40s over the plains and the 20s to 30s over the mountain valleys, whereas the high temperatures will be in the 70s to 80s over the plains and the 50s to 60s over the mountain valleys. Monday: Critical fire weather conditions will possible again on Monday, primarily over the San Luis Valley and the southern I-25 corridor, with the southern I-25 corridor being a little more uncertain, since the critical fire weather conditions will be dependent on where lee cyclone develops. Tuesday through Friday: Once again, another lee cyclone forms over the plains, but there is less of a signal for critical fire weather conditions for the I-25 corridor, so for Tuesday the critical fire conditions are expected to remain over the plains. If that lee cyclone moves further east, critical fire conditions will be possible over the I-25 corridor once again. A closed low seems to be in play for the middle of next week and there is plenty of uncertainty of timing and and impacts. The ensemble and deterministic version of the ECMWF and the GFS are disagreeing with the timing. The ECMWF suite of models are resolving a slower, weaker, and more northerly track of the closed low than the GFS suite of models. As a point of reference, at 6PM on Wednesday, the GFS model already has a closed low over Utah, whereas the ECMWF suite of models still has an negatively tilted trough over Utah. The subtle differences could mean a multitude of different things. If the GFS is correct a dry line would remain well into the Kansas areas, where if the ECMWF is right, the dryline would be able to retreat to Colorado enhancing the severe weather risk over the far eastern plains on Wednesday. If the GFS is correct strong downslope winds are possible over the I-25 corridor and over the San Luis Valley, whereas the ECMWF isn't resolving that. I don't see any distinct signals that indicate which one is more correct, but they are both indicating that a closed low impact the region. The WPC QPF clustering is also consistent with the closed low, as well. They also have that closed low crashing into a ridge over the midwest, which may retrograde it's track on Friday, prolonging precipitation and potentially another cold front pushing over the region. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 315 PM MDT Fri May 5 2023 VFR conditions are expected for all three sites, KCOS, KPUB, and KALS for the next 24 hours. Southerly and southwesterly winds gusting up to 40kt at KALS and 35kt at KCOS and KPUB are expected for the rest of this afternoon and into this evening, and should begin to weaken after 02Z tonight. Gusty winds are expected again for tomorrow afternoon, especially at KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for COZ221-224>237. Red Flag Warning from 11 AM to 10 PM MDT Saturday for COZ221- 224>237. Fire Weather Watch from Sunday morning through Sunday evening for COZ224-225-227>230-232-233-237. && SHORT TERM...EHR LONG TERM...SKELLY AVIATION...EHR
Hazardous weather outlook, May 5, 11:28 AM MDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Fri May 5 2023 COZ058>089-093>099-061730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Fri May 5 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Increasing southwest winds with gusts of 35 mph, to as high as 50 mph, will combine with low relative humidity values below 10 percent. Therefore, critical fire weather conditions are anticipated across the San Luis Valley, the eastern mountains and much of the eastern plains today from noon until 10 PM MDT. Very isolated showers along with one or two thunderstorms are possible along the Continental Divide this afternoon and evening, and especially across the central mountains. These showers or individual storms may produce some snow across the higher peaks of Lake and Chaffee counties, but any new snow amounts will total less than an inch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated fire weather conditions due to low humidity values and gusty winds are expected across portions of southern Colorado Saturday, Sunday and again Monday. Areas across the San Luis Valley, east into the Interstate 25 corridor are expected to see the most critical fire weather conditions. Isolated showers and thunderstorms will be possible each afternoon and evening, Saturday through Monday, mainly for the La Garita Range, north into the Central Mountains and across the Palmer Divide. Lightning will be the main risk, with outflow winds to 40 mph and small hail possible with stronger storm cores. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/SKELLY
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:17 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Conejos, Costilla, Custer, El Paso and 6 more | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.